Posted by: CP MOM | 2013-01-17


Husband - moody


after years and years on the same tablets my husband''s count was 19 -21 so he went to see the doc as he was having all the symptoms related to diabetes. He was tested and diagnosed as a diabetic. 3 weeks now he has been on insulin - 2 weeks ago the dosage was doubled.

Since he has been on it he has changed. We have been together for 8 years and he is the most stable, loving, gentle man. Now he is snapping at all of us.

I catch him taking a nap something he has never done before and he is just very quiet and when you push him for an answer or try to make conversation he is abrupt and snappy.

What do i do? His reading is still around 8.4 - 10.

Any suggestion would help. Please.

Expert's Reply


Diabetes expert

Dear CP Mom
A new diagnosis of diabetes can be difficult for a patient to accept, especially in men. His change in mood may be him trying to adjust to the diagnosis. Adding to this, his levels at diagnosis were very high, and patients can adjust to the higher levels, but when they are lowered, then their body needs to adjust again. I don’t think it is the insulin, as this is not a usual side-effect. I think the most likeliest issue is him adjusting to the diagnosis and would suggest talking to his doctor about it, as he may need a referral to a psychologist to help him come to terms with having diabetes.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.